In March my TSH was 0.7 and the dr I see wouldn't order more tests and won't listen when I complain over and over of symptoms of hypo. From what I have read, my TSH plus hypo symptoms indicate a pituitary issue. I did however get a gyn I saw in Jan to order me a TSH, T3, Free T3, T4 and a free T4. I haven't gotten those results yet. But, if those are all normal and I still have a TSH around 0.7 and still have symptoms of hypo, how do I get my dr to listen and treat me or find out if it is pituitary??
The medication takes the place of the thyroids missing hormones. The pituitary orders the Hormone to be made. The thyroid responds.
When the TSH is high the thyroid does not make enough to counter it. The medication supplements that missing response and keeps one at a normal range. Changes in metabolism, disease of thyroid, removal, will require the hormone sent from the brain to be controlled by a medication since the thyroid is no longer present or working correctly.
High TSH more medication. Low TSH less medication.
Ruthie-this is about 6 months since the end of January. My lab results take 48 hours at the most. Contact the lab and request the results on paper-so you don't have someone saying they aren't qualified or blathering results and ranges so fast that you can't make sense of them. Call your doctor for a copy of your lab results. They probably came in, and somebody forgot about them- that happens in the best offices.
The symptoms of hyperthyroid-fatigue, dry skin, irritability,.nervousness, thin hair, mood changes, mental confusion. which causes heart damage. Symptoms of hypothyroid: dry skin, thin hair, fatigue, irritability, mental confusion, mood changes, which causes heart damage. Either you get an irregular heart beat from too much or from it being too slow. It's different types of damage.
Don't jump to conclusions about your pituitary gland. In spite of what some experts say-some brands/types of thyroid work well with one person, and don't help another person. You should have symptoms of hyperthyroid-which sadly are almost the same as hypo thyroid. Your doctor should be reducing your daily thyroid supplement. Mine seems to shift around about every 10 years.
I can't take a synthetic thyroid supplement-it creates great emotional changes in less than a week-not good. For awhile Armour Thyroid Extract wasn't available, so I had to use pork extract.
I seldom eat pork because I have trouble digesting it and just don't feel well. I really didn't feel well on pork thyroid. There was just that off feeling. The doctor that i had kept asking me if I was taking it, how often, because of dry skin, etc. The screens came out normal. Then overnight it went out of range with a low TSH- hyperthyroid. My blood pressure had been going up, then I was really sick. I don't have anything wrong with my pituitary, it's just the nature of the beast.
I lost the good doctor that was concerned, then got a nitwit that wanted to give me blood pressure medicine-told me my T3, etc was good. I went home, found lab work in the mail that said that my TSH was out of range, too low-and I could suffer heart damage. I took the paperwork to the head of the clinic- and the HMO ordered another doctor to care for me. He found beef thyroid and reduced the daily dosage. You didn't say how much or what type of thyroid supplement you take. I've been really happy with GPs-family doctors, but you might want to go to a specialist-get hold of your GYN- do something besides maker your self sick with worry.
When the thyroid gland doesn't make enough thyroid, another gland kicks in and produces a synthetic thyroid. If it makes too much-then your TSH is low. If your TSH is high, your body is not producing enough natural and artificial thyroid.
I'd be calling different doctor offices and asking them if the doctor is good with thyroid when Tues. comes. You've gone past the limit of being a good patient.
TSH low: 2 much thyroid TSH high: not enough thyroid.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Underactive thyroid, constantly tired, also take warfarin, cerazette,Byetta & metformin, any advice?
Posted 24 May 2011 • 2 answers
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
Posted 22 Sep 2012 • 12 answers
Posted 26 Feb 2013 • 1 answer
Posted 31 Aug 2013 • 1 answer
Posted 5 Sep 2013 • 6 answers